Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Minimally almost periodic
totally disconnected groups


Author: Claudio Nebbia
Journal: Proc. Amer. Math. Soc. 128 (2000), 347-351
MSC (1991): Primary 20E08; Secondary 22D05, 43A60
DOI: https://doi.org/10.1090/S0002-9939-99-05027-3
Published electronically: June 21, 1999
MathSciNet review: 1623040
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper we prove that every closed noncompact group $G$ of isometries of a homogeneous tree which acts transitively on the tree boundary contains a normal closed cocompact subgroup $G'$ which is minimally almost periodic. Moreover we prove that $G'$ is a topologically simple group.


References [Enhancements On Off] (What's this?)

  • 1. J. Dixmier, Les $C^*$-algèbres et leurs représentation, Gauthier-Villars, Paris, 1969. MR 98a:46066
  • 2. A. Figà-Talamanca and C. Nebbia, Harmonic analysis and representation theory for groups acting on homogeneous trees, London Math. Soc. Lecture Note Series, 162, Cambridge University Press, 1991. MR 93f:22004
  • 3. H. Jacquet and R. P. Langlands, Automorphic forms on $GL(2)$, Lecture Notes in Math., 114, Springer-Verlag, 1970. MR 53:5481
  • 4. C. Nebbia, Groups of isometries of a tree and the Kunze-Stein phenomenon, Pacific J. Math. 133 (1) (1988), 141-149. MR 89h:43005
  • 5. C. Nebbia, Classification of all irreducible unitary representations of the stabilizer of the horocycles of a tree, Israel J. Math. 70 (3) (1990), 343-351. MR 91m:22009
  • 6. G. I. Ol$'$shianskii, Classification of all irreducible representations of groups of automorphisms of Bruhat-Tits trees, Functional Anal. Appl. 11 (1977), 26-34.
  • 7. J. P. Serre, Arbres, amalgames, $SL_2$, Astérisque, 46, 1977. MR 57:16426
  • 8. J. Tits, Sur le groupe des automorphismes d'un arbre, Essays on topology and related topics, Mémoires dédiés à G. de Rham, Springer-Verlag, Berlin 1970, 188-211. MR 45:8582

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 20E08, 22D05, 43A60

Retrieve articles in all journals with MSC (1991): 20E08, 22D05, 43A60


Additional Information

Claudio Nebbia
Affiliation: Dipartimento di Matematica “G. Castelnuovo”, Università di Roma “La Sapienza”, 00185 Roma, Italy
Email: nebbia@mercurio.mat.uniroma1.it

DOI: https://doi.org/10.1090/S0002-9939-99-05027-3
Received by editor(s): November 20, 1997
Received by editor(s) in revised form: March 31, 1998
Published electronically: June 21, 1999
Communicated by: Roe Goodman
Article copyright: © Copyright 1999 American Mathematical Society

American Mathematical Society